Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 442, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 5:32 PM EDT for Franklin County, Scott County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 5:32 PM EDT (21:32 UTC)
- Expired
- Jul 26, 2012, 6:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Franklin County, KY, Scott County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
396
WUUS53 KLMK 262132
SVRLMK
KYC073-209-262200-
/O.NEW.KLMK.SV.W.0442.120726T2132Z-120726T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
CENTRAL SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BROADVILLE MANOR...MOVING
EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GEORGETOWN...
ELSINORE AND WOODLAKE...
WATKINSVILLE AND SWITZER...
STAMPING GROUND AND DUVAL...
STONE HEDGE ESTATES AND SHIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3839 8457 3821 8454 3817 8471 3819 8474
3815 8485 3812 8498 3813 8500 3817 8501
3820 8500
TIME...MOT...LOC 2133Z 250DEG 37KT 3820 8488
WIND...HAIL 60MPH 0.88IN
$$
RS2 follow-up statements
346
WWUS53 KLMK 262149
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT THU JUL 26 2012
KYC073-209-262200-
/O.CON.KLMK.SV.W.0442.000000T0000Z-120726T2200Z/
SCOTT KY-FRANKLIN KY-
549 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL FRANKLIN AND CENTRAL SCOTT COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLICKWAY...MOVING EAST
AT 35 MPH. 51 MPH WINDS WERE RECORDED AT THE FRANKFORT AIRPORT AS
THIS STORM PASSED. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FRANKFORT...
GEORGETOWN...
WHITE SULPHUR...
GREAT CROSSING AND DUVAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3818 8469 3818 8471 3819 8474 3815 8485
3815 8487 3822 8490 3829 8455 3821 8454
TIME...MOT...LOC 2149Z 268DEG 31KT 3819 8476
WIND...HAIL 60MPH 0.75IN
$$
JBS693
WWUS53 KLMK 262201
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU JUL 26 2012
KYC073-209-262212-
/O.EXP.KLMK.SV.W.0442.000000T0000Z-120726T2200Z/
SCOTT KY-FRANKLIN KY-
601 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN AND CENTRAL
SCOTT COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3818 8469 3818 8471 3819 8474 3815 8485
3815 8487 3822 8490 3829 8455 3821 8454
TIME...MOT...LOC 2149Z 268DEG 31KT 3819 8476
$$
JBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:42 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 26, 4:42 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT THU JUL 26 2012
.Mesoscale Discussion...
Issued at 440 PM EDT Thu Jul 26 2012
Convection is developing rapidly along a pre-frontal convergence
zone from southern Missouri to just south of the Ohio River over
north-central Kentucky. These area is characterized by some dry air
aloft (as shown on soundings and water vapor imagery) along with a
hot humid low-level air mass and steep low-level lapse rates. In
addition, SPC mesoanalysis page indicates around 1200 J/kg downward
CAPE (DCAPE) along and south of this axis of convection. This will
make for a prime environment for microburst damaging winds from the
strongest storms along this convective axis. Storm development will
continue to be aided by forcing ahead of a remnant mesoscale
convective vortex (MCV) moving east over central/eastern Missouri at
this time. As storms continue to develop, it is possible that
individual outflows could congeal into a few small-scale bowing
segments and cold pools, with a continued threat for locally
damaging winds south of the Ohio River late this afternoon into
early evening.
Meanwhile, scattered but a bit more random storms are developing
over central and southern Indiana, with more isolated severe pulse
potential in this area for now. South-central Kentucky remains more
capped at this time, but will only be a matter of time before cells
being developing in this area, especially this evening.
Will continue to monitor trends.
&&
.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012
...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...
Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.
Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.
The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.
Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.
.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012
Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period. It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in. Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through. 20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.
Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s. Lows will be in the upper 60s
to lower 70s.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1235 PM EDT Thu Jul 26 2012
Atmosphere destabilizing quickly with strong heating so far today.
Expect plenty of moisture for numerous storms by mid afternoon for
KSDF and KLEX and a little later for KBWG. Storms to the north of
the region should aid in initiation as they send boundaries into
central Kentucky. Have gone with tempo groups for gusty conditions
at best guess for timing at each site. Conditions likely will be IFR
and with stronger winds should the cells move right over the
terminals, but will amend forecast as evolution of today's storms
goes on. We may get some further development behind a first line,
but confidence not high enough to keep in prevailing storms. Have
vicinity wording to just after midnight. The main cold front causing
these storms stall out near the Ohio River tonight before another
weaker front moves through Friday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>055-061>065-070>076.
Mesoscale........TWF
Short Term.......RJS
Long Term........AMS
Aviation.........RJSHazardous weather outlook, Jul 26, 3:14 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 314 PM EDT THU JUL 26 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 314 PM EDT THU JUL 26 2012 /214 PM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST TODAY RESULTING IN THUNDERSTORMS DEVELOPING ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL WILL LIKELY ACCOMPANY THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE AREA EARLY FRIDAY. IN ADDITION TO STORMS...TEMPERATURES WILL CONTINUE TO BE HOT THIS EVENING WITH HEAT INDICES MAXING OUT AROUND 105 LATE THIS AFTERNOON AND EVENING. THUS A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM EDT...6 PM CDT FOR MUCH OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). RJS/AMS
In the hours before
Special weather statement, Jul 26, 4:21 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT THU JUL 26 2012
KYC029-093-111-215-262050-
JEFFERSON KY-SPENCER KY-BULLITT KY-HARDIN KY-
421 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING NORTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
OKOLONA...
JEFFERSONTOWN...
FERN CREEK...
FAIRDALE...
HIGHVIEW...
THIXTON AND MOUNT WASHINGTON...
CRENSHAW...
ROUTT AND WHITFIELD...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
114 AND 127.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
15 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3828 8546 3802 8539 3786 8598 3800 8598
3829 8547 3829 8546
TIME...MOT...LOC 2021Z 238DEG 23KT 3804 8571
RSLocal storm report, Jul 26, 4:58 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NNW DEATSVILLE 37.95N 85.59W
07/26/2012 E0.50 INCH BULLITT KY TRAINED SPOTTER
MARBLE-SIZE HAIL REPORTED FROM A SPOTTER AT 325 SALT
LICK LANE IN SHEPHERDSVILLE
&&
EVENT NUMBER LMK1200921
EBWSpecial weather statement, Jul 26, 4:59 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM EDT THU JUL 26 2012
INC123-KYC027-091-262130-
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
359 PM CDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 50 MPH WINDS...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 9
MILES SOUTHEAST OF HAWESVILLE TO 8 MILES SOUTHWEST OF HARDINSBURG...
AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
HARDINSBURG...
HOLT AND KIRK...
HARDINGROVE...
STEPHENSPORT AND WESTVIEW...
AMMONS AND MYSTIC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8647 3787 8630 3770 8629 3768 8663
3779 8666 3794 8679
TIME...MOT...LOC 2059Z 265DEG 22KT 3793 8667 3785 8658
3772 8654
SCHOETTMERSpecial weather statement, Jul 26, 5:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT THU JUL 26 2012
KYC005-073-097-179-209-211-215-239-262145-
NELSON KY-SCOTT KY-SHELBY KY-SPENCER KY-WOODFORD KY-ANDERSON
KY-FRANKLIN KY-HARRISON KY-
512 PM EDT THU JUL 26 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FRANKFORT TO 9 MILES SOUTHEAST OF SHELBYVILLE TO TAYLORSVILLE...AND
MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
FRANKFORT...
TAYLORSVILLE...
LAWRENCEBURG...
BIDDLE AND DOUBLE CULVERT...
SADIEVILLE AND MALLARD POINT...
DAVIS AND ALBERTA...
CONNERSVILLE AND MOON LAKE ESTATES...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 38 AND 65.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 126 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3843 8426 3820 8457 3794 8508 3793 8551
3819 8517 3836 8489 3834 8478 3840 8468
TIME...MOT...LOC 2113Z 256DEG 36KT 3832 8466 3816 8497
3801 8529
RSSpecial weather statement, Jul 26, 5:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT THU JUL 26 2012
KYC029-093-123-163-179-262150-
LARUE KY-MEADE KY-NELSON KY-BULLITT KY-HARDIN KY-
523 PM EDT THU JUL 26 2012
...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 50 MPH WINDS...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM 8 MILES NORTHWEST OF
ELIZABETHTOWN...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
INDIAN HILLS...
CREST AND TUNNEL HILLS...
COLESBURG...
BOOTH AND YOUNGER CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3775 8618 3778 8616 3780 8615 3781 8617
3795 8552 3771 8546 3763 8615 3775 8619
TIME...MOT...LOC 2122Z 259DEG 25KT 3776 8595
SCHOETTMERLocal storm report, Jul 26, 5:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 2 NNE ELIZABETHTOWN 37.73N 85.85W
07/26/2012 E0.75 INCH HARDIN KY OTHER FEDERAL
FT. KNOX WEATHER EMPLOYEE REPORTS THREE QUARTER INCH
HAIL AND APPROX. 40 KNOT WINDS JUST OUTSIDE OF
ELIZABETHTOWN
&&
EVENT NUMBER LMK1200922
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:58 PM EDT | Special Weather Statement | LMK | Franklin | 32 min |
| Jul 26, 4:21 PM EDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 26, 4:24 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 31 min |
| Jul 26, 4:29 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 31 min |
| Jul 26, 4:32 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 33 min |
| Jul 26, 4:45 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 30 min |
| Jul 26, 4:59 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jul 26, 5:12 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Scott, Spencer | 33 min |
| Jul 26, 5:23 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| Jul 26, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin | 29 min |
| Jul 26, 5:41 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 39 min |
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Franklin, Scott, Woodford | 30 min |
| Jul 26, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Mercer, Woodford | 31 min |
| Jul 26, 6:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott | 28 min |
| Jul 26, 6:20 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 30 min |
| Jul 26, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 32 min |
| Jul 26, 6:31 PM EDT | Tornado Warning | LMK | Anderson, Mercer | 13 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 28 min |
| Jul 26, 6:41 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Garrard, Jessamine, Mercer, Washington, Woodford | 24 min |
| Jul 26, 6:46 PM EDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 26, 6:57 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette | 43 min |
| Jul 26, 7:05 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison, Mercer, Woodford | 30 min |
| Jul 26, 7:14 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 16 min |
| Jul 26, 7:17 PM EDT | Special Weather Statement | LMK | Grayson, Larue, Washington | 28 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Jul 26, 7:33 PM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Jul 26, 7:37 PM EDT | Special Weather Statement | LMK | Clark, Madison | 43 min |
| Jul 26, 7:42 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 33 min |
| Jul 26, 7:48 PM EDT | Special Weather Statement | LMK | Grayson, Larue | 27 min |
| Jul 26, 7:51 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 29 min |
| Jul 26, 7:55 PM EDT | Special Weather Statement | LMK | Ohio | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.